Alert archive / Indiana / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 4, NWS Indianapolis, IN

February 19, 2026Carroll County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Feb 19, 2026, 3:30 AM EST for Carroll County, Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 19, 2026, 3:30 AM EST (08:30 UTC)
Expired
Feb 19, 2026, 4:03 AM EST
In force
33 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Carroll County, IN

The radar

The Northern Indiana radar (KIWX), 110 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2026-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2026-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3218 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

179 
WUUS53 KIND 190830
SVRIND
INC015-190915-
/O.NEW.KIND.SV.W.0004.260219T0830Z-260219T0915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
330 AM EST Thu Feb 19 2026

The National Weather Service in Indianapolis has issued a

* Severe Thunderstorm Warning for...
  Northern Carroll County in north central Indiana...

* Until 415 AM EST.

* At 330 AM EST, a severe thunderstorm was located near Brookston, or
  7 miles south of Monticello, moving northeast at 35 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Yeoman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4074 8653 4069 8652 4069 8637 4066 8637
      4061 8677 4066 8677 4066 8676 4067 8674
      4068 8674 4068 8676 4069 8675 4070 8676
      4072 8675 4073 8676 4074 8675
TIME...MOT...LOC 0830Z 247DEG 30KT 4064 8678 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

ME
2 follow-up statements
465 
WWUS53 KIND 190848
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
348 AM EST Thu Feb 19 2026

INC015-190915-
/O.CON.KIND.SV.W.0004.000000T0000Z-260219T0915Z/
Carroll IN-
348 AM EST Thu Feb 19 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EST
FOR NORTHWESTERN CARROLL COUNTY...

At 347 AM EST, a severe thunderstorm was located 7 miles east of
Monticello, moving northeast at 35 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

This severe thunderstorm will remain over mainly rural areas of
northwestern Carroll County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4065 8667 4074 8675 4074 8653 4069 8652
      4069 8645
TIME...MOT...LOC 0847Z 242DEG 29KT 4071 8663 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

ME
992 
WWUS53 KIND 190903
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
403 AM EST Thu Feb 19 2026

INC015-190912-
/O.CAN.KIND.SV.W.0004.000000T0000Z-260219T0915Z/
Carroll IN-
403 AM EST Thu Feb 19 2026

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CARROLL COUNTY IS
CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

LAT...LON 4065 8667 4074 8675 4074 8653 4069 8652
      4069 8645
TIME...MOT...LOC 0900Z 247DEG 30KT 4076 8647 

$$

ME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 3:17 AM EST, 13 minutes earlier. Its key messages:

  • Isolated thunderstorms this morning, localized large hail threat
  • Scattered strong to severe storms likely this afternoon into the evening
  • Primary threats damaging winds/isolated tornadoes with afternoon storms
  • Colder for the weekend, with scattered light snow possible Sunday
Area forecast discussion, Feb 19, 3:17 AM EST, 13 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
317 AM EST Thu Feb 19 2026

.KEY MESSAGES...

- Isolated thunderstorms this morning, localized large hail threat

- Scattered strong to severe storms likely this afternoon into the
  evening

- Primary threats damaging winds/isolated tornadoes with afternoon
  storms

- Colder for the weekend, with scattered light snow possible Sunday

&&

.SHORT TERM (Today and tonight)...
Issued at 315 AM EST Thu Feb 19 2026

A trough over the western US will eject eastward into the Plains
this morning, amplifying as it does so. Surface cyclogenesis is
occurring in the lee of the Rockies over western Kansas. The
resulting low is expected to intensify as it moves east-northeast,
ending up roughly over Chicago by 00z.

Strong southwesterly flow extends from New Mexico northeast into the
Great Lakes, as evidenced by fast-moving cirrus streaming over the
region. These clouds also signal broad lift arriving ahead of the
western trough. Low-level flow has once again become southerly in
response to the developing low to our west. Dew points have crept
upwards through the night, hovering in the 40s to near 50 at IND.

MORNING CONVECTION

ACARS soundings out of IND show steep mid-level lapse rates through
about 450mb. With low-level moisture increasing, this has lead to
elevated instability between 300-500 J/Kg. Guidance shows overall
instability increasing through the morning hours as warm moist air
continues to advect northward. ACARS soundings also show long
straight hodographs with nearly 50kt of effective shear.

Convection has already begun firing up over eastern IL and into
Warren County as of 07z. Radar imagery shows cells splitting,
indicative of the influence of strong unidirectional shear. As such,
the primary hazard through the morning hours will be large hail.
However, ACARS soundings show substantial dry air in the low/mid-
levels, and combined with the steep lapse rates, a few marginally
severe wind gusts cannot be ruled out.

Convective activity will likely focus on a developing warm front,
which extends across central IL and into northern IN. Cells that
fire up along this front may take on a deviant rightward motion,
which may allow activity to persist over our northern counties
through the morning hours.

AFTERNOON SEVERE POTENTIAL

Our attention then turns to the next round of convective potential
associated with the developing low. Guidance continues to hone in on
convective development over Missouri later this morning, coincident
with strong mid-level vorticity advection and surface convergence
ahead of the low center. This convection then races northeastward
into Illinois and eventually Indiana, strengthening as surface
heating increases available instability. Overall instability may
level off, however, as strong mid-level warming causes lapse rates
to relax.

In terms of potential hazards, a developing low-level jet beneath
the strong southwesterly flow aloft should enhance curvature within
the low-level hodograph (resulting in strong 0-1km shear between 15-
30kt / 150-250 m2/s2 SRH). Ongoing warm moist advection will bring
T/Td into the 60s/50s respectively, allowing for steep low-level
lapse rates and rich boundary layer instability. As such, the
potential for tornadoes exists, especially with any right-deviant
supercell. A possible mitigating factor is residual low/mid-level
dry air, which may cause storms to become cold pool dominant.
Southerly surface winds are not expected to be particularly
strong, which may limit how effectively this process can be
overcome.

The aforementioned low/mid-level dry air may allow for severe
wind gusts, especially as the low-level jet intensifies and low-
level lapse rates steepen. This may become the primary hazard
during the afternoon hours. The hail threat likely decreases with
time as mid-level warming lowers ELs causing storms to become
shallow in nature. Initial cells, especially supercells, will pose
the greatest hail threat.

TONIGHT

Once the system's cold front / dry line passes through, the
convective threat comes to an end. FROPA occurs between 03z-06z from
west to east. Rapid clearing is anticipated with clear to partly
cloudy skies expected for a time overnight tonight.

Guidance is beginning to consolidate around the idea of strong
synoptic-scale winds on the back side of the low as it passes to our
north. CAMs in particular are quite aggressive, with gusts between 40-
45 knots. Winds likely increase from 06z onward, especially further
north closer to the low itself. A Wind Advisory may need to be
issued at some point, depending on the strength of the low and the
MSLP gradient surrounding it.

&&

.LONG TERM (Friday through Wednesday)...
Issued at 315 AM EST Thu Feb 19 2026

Friday Through Sunday.

The synoptic pattern transitions sharply on Friday as the primary
upper-level low translates toward the Eastern Great Lakes. Central
Indiana will be positioned within a zone of strong CAA as 850mb
temperatures plummet below zero. A tight surface pressure gradient
will persist through Friday evening, maintaining brisk westerly
winds with gusts frequently reaching the 30-40 mph range with the
boundary layer around 4kft deep. This mixing will limit high
temperatures to the mid-40s, a significant departure from the record-
challenging warmth experienced earlier in the week.

Focus then shifts to a quick moving upper level low over the Great
Lakes that is expected to dive to the southeast, putting central
Indiana in a favorable position for cyclonic flow and steepening low-
level lapse rates. While deep-layer moisture is progged to be
meager, the cold air over the relatively warmer waters of Lake
Michigan could support a period of lake-enhanced snow showers.
Current ensemble probabilities favor the northeastern forecast area
for the highest frequency of these showers, with the potential for a
dusting to half an inch of accumulation.

Monday Through Wednesday.

By early next week, aforementioned low will transition into a more
traditional Nor'easter, allowing for a gradual transition to a more
zonal flow across the Ohio Valley. High pressure at the surface will
slide through the area, leading to a brief period of airmass
recovery and dry conditions. However, the pattern remains
progressive as a weaker, fast-moving shortwave approaches by
Wednesday. Forecast uncertainty for the mid-week period centers on
the depth of the return flow and whether enough moisture will
recover before the arrival of the next cold front. Current
projections suggest a return to high temperatures near 50 degrees
with low-end chances for rain.

&&

.AVIATION (06Z TAF Issuance)...
Issued at 1229 AM EST Thu Feb 19 2026

Impacts:

- IFR conditions developing predawn Thursday with the possibility of
  a few light showers and/or drizzle
- Scattered showers early Thursday, with thunderstorms from the mid
  afternoon to early evening
- Gusty SW winds possible Thursday night, gusts between 20-30kt.

Discussion:

Wind gusts have dropped off late this afternoon into the early
evening as the deep mixing through the boundary layer is lost. Winds
will back to southwest then southerly tonight and remain below
10kts. Skies will remain mostly clear through most of the evening
but mid and high level clouds currently over the Missouri Valley
will quickly expand east and envelop the region into the overnight.

With the approach of a warm front from the south late tonight...
ceilings will drop rapidly to near if not into IFR levels during the
predawn hours with pockets of light showers or drizzle producing
visibility restrictions as well through daybreak. Conditions will
improve late morning into the early afternoon as stronger S/SE
surface flow develops.

The approach of strong low pressure from the west with the warm
front in the area will set the stage for convective development over
Illinois during the first half of Thursday afternoon...spreading
east into central Indiana mid afternoon into the evening. IFR and
lower restrictions will accompany the heaviest convection.

The aforementioned system's cold front passes through around 02z-
04z, ending the threat of convection. Clearing skies with a return
to VFR conditions is expected. Guidance shows strengthening winds,
potentially gusty, in the post-front environment. We've included
gusts up to 25kt for now, but winds could potentially be higher
especially further north and west.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Eckhoff
LONG TERM...White
AVIATION...Ryan/Eckhoff
Hazardous weather outlook, Feb 19, 3:28 AM EST, 2 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
328 AM EST Thu Feb 19 2026

INZ021-028>031-035>049-051>057-060>065-067>072-200830-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
328 AM EST Thu Feb 19 2026

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Areas of fog are possible through daybreak. Isolated thunderstorms to
continue across north central Indiana through mid-morning with large
hail the main threat.

Additional thunderstorms are likely this afternoon and evening.
Damaging winds are the primary threat with isolated tornadoes and
large hail also possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Light snow is possible Saturday night into Sunday with little to no
accumulation expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Special weather statement, Feb 19, 2:04 AM EST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
204 AM EST Thu Feb 19 2026

INZ028-190745-
Warren IN-
204 AM EST Thu Feb 19 2026

...A strong thunderstorm will impact portions of northern Warren
County through 245 AM EST...

At 204 AM EST, Doppler radar was tracking a strong thunderstorm over
Rossville, or 7 miles south of Hoopeston, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Pine Village, Rainsville, Tab, and Pence.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4048 8752 4047 8709 4043 8709 4032 8753
TIME...MOT...LOC 0704Z 235DEG 21KT 4036 8768

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

ME
Local storm report, Feb 19, 3:12 AM EST, 18 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
312 AM EST Thu Feb 19 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 AM     Hail             4 NW Rainsville         40.46N 87.37W
02/19/2026  E1.00 Inch       Warren             IN   Trained Spotter

            Location is approximate. Hail was covering
            the road.

&&

AW
Special weather statement, Feb 19, 3:25 AM EST, 5 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
325 AM EST Thu Feb 19 2026

INZ021-190900-
Carroll IN-
325 AM EST Thu Feb 19 2026

...A strong thunderstorm will impact portions of northern Carroll
County through 400 AM EST...

At 324 AM EST, Doppler radar was tracking a strong thunderstorm over
Brookston, or 9 miles southwest of Monticello, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Delphi, Camden, and Yeoman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4074 8653 4069 8652 4069 8637 4062 8637
      4059 8677 4066 8677 4066 8676 4067 8674
      4068 8674 4068 8676 4069 8675 4070 8676
      4071 8676 4072 8675 4073 8676 4074 8675
TIME...MOT...LOC 0824Z 249DEG 34KT 4062 8684

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

ME

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 2:04 AM ESTSpecial Weather StatementINDWarren41 min
Feb 19, 2:28 AM ESTSevere Thunderstorm WarningINDWarren32 min
Feb 19, 3:25 AM ESTSpecial Weather StatementINDCarroll35 min
Feb 19, 9:47 AM ESTSpecial Weather StatementINDCarroll28 min
Feb 19, 4:38 PM ESTSevere Thunderstorm WarningINDClay, Greene, Owen, Sullivan23 min
Feb 19, 5:31 PM ESTTornado Warning Tornado observedINDSullivan29 min
Feb 19, 5:37 PM ESTTornado WarningINDSullivan38 min
Feb 19, 5:39 PM ESTSevere Thunderstorm WarningINDClay, Morgan, Owen, Putnam51 min
Feb 19, 5:43 PM ESTTornado WarningINDSullivan, Vigo47 min
Feb 19, 5:53 PM ESTTornado WarningINDGreene, Sullivan37 min
Feb 19, 6:02 PM ESTSevere Thunderstorm WarningINDClay, Parke, Putnam, Vermillion, Vigo43 min
Feb 19, 6:09 PM ESTTornado WarningINDClay, Vigo36 min
Feb 19, 6:11 PM ESTSevere Thunderstorm WarningINDClay, Sullivan, Vigo34 min
Feb 19, 6:14 PM ESTSevere Thunderstorm WarningINDHendricks, Morgan31 min
Feb 19, 6:15 PM ESTTornado WarningINDClay, Greene, Owen30 min
Feb 19, 6:33 PM ESTSevere Thunderstorm WarningINDClay, Morgan, Owen, Parke, Putnam27 min
Feb 19, 6:35 PM ESTTornado WarningINDMorgan25 min
Feb 19, 6:37 PM ESTSevere Thunderstorm WarningINDHendricks, Montgomery, Parke, Putnam38 min
Feb 19, 6:39 PM ESTTornado WarningINDGreene, Monroe, Owen36 min
Feb 19, 6:43 PM ESTSevere Thunderstorm WarningINDHendricks, Johnson, Marion, Morgan47 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.